MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0630-B
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00987.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician successfully deployed and detached five ruby coils into the target vessel using the handle.The physician then advanced another ruby coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the ruby coil failed to detach.Therefore, the ruby coil and handle were removed.The procedure was completed using a four ruby coils and a new handle.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician successfully deployed and detached five ruby coils into the target vessel using the handle.However, it was reported that the ruby coil pusher assembly became stuck in the handle.Therefore, the handle was removed.The procedure was completed using four ruby coils and a new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2020-00986.Results: the pull tube with a pull wire from the ruby coil pusher assembly was stuck within the returned handle.The proximal end of the pull tube was kinked within the handle.The nose cone was removed from the handle body and the funnel hole was found to be damaged.The nose cone funnel hole was measured with pin gauges and was within specification.Conclusions: evaluation of the returned handle and ruby coil pusher assembly revealed a damaged nose cone and the pull tube from the ruby coil pusher assembly was kinked at its proximal end and stuck within the handle nose cone.If the ruby coil pusher assembly is forcefully inserted into the handle nose cone, damages such as these may occur.During functional testing, the pull tube was removed from the handle, and the handle was tested on the handle test fixture and performed within specification.The complaint indicated that the ruby coil was implanted without issue.Penumbra coils and handles are visually inspected and functionally tested during incoming inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00987.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10309457
Report Number3005168196-2020-00986
Device Sequence Number10977944
Product Code HCG
UDI-Device Identifier00814548018362
UDI-Public00814548018362
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberRBY4C0630-B
Device Catalogue NumberRBY4C0630
Device Lot NumberF85751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/28/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005